Heat, Bulloch
- When
- July 27, 12:00 PM EST to July 28, 6:00 PM EST
- Where
- Bulloch forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
An upper ridge of high pressure settled over the region bringing extreme heat to portions of southeast Georgia. The extreme heat combined with high humidity to create heat indices that averaged between 110 and 120 degrees across inland areas with indices of 105 to 110 at the beaches.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
An upper ridge of high pressure settled over the region bringing extreme heat to portions of southeast Georgia. The extreme heat combined with high humidity to create heat indices that averaged between 110 and 120 degrees across inland areas with indices of 105 to 110 at the beaches. While temperatures cooled slightly on 7/28/05 heat indices still averaged around 110 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 27, 8:55 AM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
955 AM EDT WED JUL 27 2005
.SHORT TERM /TODAY/...12Z KCHS RAOB CONTINUES TO SHOW MOISTURE
POOLING IN THE LOWEST LAYERS UNDER MRNG INVERSION. GIVEN THE H5
RIDGE ALMOST DIRECTLY OVHD ALLOWING FOR GOOD SUBSIDENCE AND LGT WIND
FIELDS...SFC MOISTURE AND DRIER AIR ALOFT WILL NOT HAVE GOOD CHC OF
MIXING THUS DEWPTS SHOULD OVERALL REMAIN HIGH. MAJORITY OF OBS ARE
RIGHT ON TRACK WITH GRIDDED HRLY FCST VALUES FOR TEMP AND
DEWPTS...WHICH LEADS TO HEAT INDICES OF 111-117 FOR PORTIONS OF THE
CWFA BETWEEN HIGHWAY 17 AND I-95. SE GA IS HAVING SOME LWR DEWPTS
THIS MRNG...BUT MAINLY IN ISOLD SPOTS. WILL KEEP HEAT WRNG AND ALL
OTHER ASSOCIATED WORDING IN TEXT PRODUCTS GOING THRU THE EVE HRS.
SFC TEMPS IN SOME SPOTS MAY ECLIPSE THE 100-DEGREE MARK AND MAY PUT
SOME RECORDS IN JEOPARDY.
RECORD MAXIMUM HIGH TEMPS FOR JULY 27...
CHARLESTON AIRPORT /CHS/...99 SET IN 1936
DOWNTOWN CHARLESTON /CHL/...100 SET IN 1999
SAVANNAH AIRPORT /SAV/...100 SET IN 1936
WINDS LOOK GOOD AND NO PRECIP CONCERNS...SO NO UPDATE NEEDED.
&&
.MARINE...HIGH PRES TO OUR S AND E ALONG WITH LEE SIDE TROUGH TO
KEEP WINDS OVER THE WATERS S TO SW AT 10 TO 15 KT TODAY AND SEAS AOB
3 FT. ONLY MINOR INITIALIZATION TWEAKS NEEDED.
&&
.AVIATION...HAZY CONDS TO PERSIST THRU THE AFTN AND EVE HRS
PRODUCING MAINLY MVFR VSBYS ALTHOUGH OCNL IFR VSBYS MAY OCCUR. WEAK
SEA BREEZE TO PASS THROUGH THE TERMS AROUND 22Z. NO CIG OR PRECIP
CONCERNS THRU TMRW MRNG.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING SCZ040-042>045-047>051 NOON TO 8
PM TODAY.
GA...EXCESSIVE HEAT WARNING GAZ087-088-099>101-114>119-137>141
NOON TO 8 PM TODAY.
MARINE...NONE.
&&
JPCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT WED JUL 27 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT...HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 COMBINED WITH MODERATE TO HIGH LEVELS OF HUMIDITY WILL CAUSE HEAT INDICES TO TOP OUT BETWEEN 111 AND 116 DEGREES DURING THE AFTERNOON HOURS WEDNESDAY AWAY FROM THE IMMEDIATE COAST. A FEW SPOTS COULD SEE INDICES AS HIGH AS 120. AS A RESULT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR WEDNESDAY FOR ALL LOCATIONS AWAY FROM THE IMMEDIATE COAST FROM NOON TO 8 PM. PLEASE REFER TO THE LATEST NON PRECIPITATION PRODUCT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .EXCESSIVE HEAT...HIGH TEMPERATURES IN THE MID 90S COMBINED WITH MODERATE TO HIGH LEVELS OF HUMIDITY WILL CAUSE HEAT INDICES TO TOP OUT BETWEEN 103 AND 108 DEGREES DURING THE AFTERNOON HOURS THURSDAY AWAY FROM THE IMMEDIATE COAST. AS A RESULT...A HEAT ADVISORY FOR THURSDAY MAY BE ISSUED LATER TODAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
The national radar mosaic for the moment the first event began.
16 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465032, 5465033, 5465034, 5465035, 5465036, 5465037, 5465038, 5465039, 5465040, 5465041, 5465042, 5465043, 5465044, 5465045, 5465046, 5465132.